MAUDE Adverse Event Report: ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN PUMP CARTRIDGE

ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN PUMP CARTRIDGE
Lot Number D200487
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.Each cartridge lot is subjected to a statistical sampling plan and must pass testing for force (occlusion and loss of prime), cracks, and foreign material prior to release for distribution.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a site/set/cart (air bubbles/leak) issue.The reporter alleged the patient experienced elevated blood glucose measuring 389 mg/dl with lethargy while on insulin pump therapy.This combination of blood glucose level and symptom does not meet animas¿ criteria of a reportable adverse event.Therefore, no adverse event is being reported in associated with this complaint.The reporter alleged the development of air bubbles in the insulin cartridge after the cartridge was loaded into the pump and further reported the strong odor of insulin inside the cartridge compartment, alleging the cartridge was leaking insulin.Animas customer support completed troubleshooting of the cartridge issue with the reporter and determined there was no use error involved and the cartridge had been prepared by the user according to the instructions for use.The subject cartridge was discarded by the user and not available to be returned to the manufacturer for investigation.This complaint is being reported because the presence of air bubbles in the cartridge or leakage can result in under delivery.

Brand Name
ANIMAS INSULIN CARTRIDGE
Common Device Name
INSULIN PUMP CARTRIDGE
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8531343
Report Number2531779-2019-02720
Device Sequence Number13819517
Product Code LZG
UDI-Device Identifier10840406100129
UDI-Public10840406100129
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K032257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot NumberD200487
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR